MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
The event was reported via the sterling study.A 79-year-old female patient underwent a stent-assisted coil embolization of an unruptured aneurysm on (b)(6) 2021.Coil embolization was performed.A 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30392736) was used but it was not implanted due to coil migration.The embolization continued with the implantation of a 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182).When a 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) was chosen, the coil was also not implanted due to migration.This coil was followed by a 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) which was also not used because the coil migrated.The procedure continued with the implantation of stryker coils in the following order: two (2) 1mm x 3cm target 360 nano coils, two (2) 1mm x 2cm target 360 nano coils, and a and a 1mm x 3cm target 360 nano coil.The reported coil migration issue did not result in adverse event or patient complication.
 
Additional Manufacturer Narrative
(b)(4).The patient date of birth was not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the sterling study.A 79-year-old female patient underwent a stent-assisted coil embolization of an unruptured aneurysm on (b)(6) 2021.Coil embolization was performed.A 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30392736) was used but it was not implanted due to coil migration.The embolization continued with the implantation of a 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182).When a 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) was chosen, the coil was also not implanted due to migration.This coil was followed by a 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) which was also not used because the coil migrated.The procedure continued with the implantation of stryker coils in the following order: two (2) 1mm x 3cm target 360 nano coils, two (2) 1mm x 2cm target 360 nano coils, and a and a 1mm x 3cm target 360 nano coil.The reported coil migration issue did not result in adverse event or patient complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30383045) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil migration is a known potential complication associated with coil embolization procedures.Assignment of root cause for the coil migration remains speculative and inconclusive.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device interaction, device selection, anatomical challenges, and operator technique that may have contributed to the reported event rather than the design or manufacture of the device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil migration is considered a reportable "malfunction" as it could result in non-target site embolization, ischemia, or infarct, and may require additional intervention.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00153, and 3008114965-2022-00155.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional/modified event information received on 04-mar-2024, that changed the reportability of the event as related to this product reported in this medwatch report.[additional / modified information]: on 04-mar-2024, modified information was received.Per the information, the device deficiency of coil migration associated with this coil, a 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) was inactivated.Via email and phone discussion with the sterling clinical study team, the following clarification was received: the placement of the pulserider device failed and the strategy was changed to stent-assisted coil embolization.After placing a 3mm x 15mm neuroform atlas® stent (stryker) from the left a2 segment of the anterior communicating artery, intracranial coil embolization was started.The 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182) was placed as the first coil.Then the second coil, 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30392736) was placed, but it pushed the first coil and one loop of the first coil became protruded outside of the aneurysm.As a result, the second coil was retrieved and another 3mm x 15mm neuroform atlas® stent was then deployed from the right of the a2 segment as a y-stent; this pressed the protruded loop of the first coil to the vessel wall.The information indicated that the 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) and 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) were retrieved because they did not fit inside of the aneurysm; the aneurysm was full.Additional information received 15-mar-2024 from the sterling clinical study team.Per the information, the first implanted stent did not adequately cover the aneurysm.As a result, the 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182) deviated and a loop became protruded outside of the aneurysm.The second stent was used to hold down the deviated loop, which was not adequately covered by the first stent, but remained in place until the last coil.The 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) and 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) were retrieved because they deviated outside the aneurysm and could not be implanted.Subsequently, competitor coils were implanted to embolize the aneurysm.A balloon catheter was prepared for rupture but was not used in the vessel.The reportability of the file was also reassessed.Based on the information provided, the event no longer meets no longer meets usfda medical device reporting criteria.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00153, 3008114965-2022-00154, and 3008114965-2022-00155.

Brand Name
GALAXY G3 MINI 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13759660
Report Number3008114965-2022-00154
Device Sequence Number5780181
Product Code KRD
UDI-Device Identifier10886704080145
UDI-Public10886704080145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM915030
Device Catalogue NumberGLM915030
Device Lot Number30383045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10®45° MICROCATHETER (STRYKER); MICROCATHETER
Patient Age79 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceAsian